Alert archive / Iowa / River Flood Warnings in 2020
River Flood Warning 40, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 20, 2020, 8:32 PM CDT for Clay County, Iowa. It took effect at Mar 20, 2020, 9:10 PM CDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2020, 8:32 PM CDT (01:32 UTC)
- In effect from
- Mar 20, 2020, 9:10 PM CDT
- Expired
- Mar 22, 2020, 1:00 PM CDT
- In force
- 40 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, IA
The radar
The Sioux Falls radar (KFSD), 140 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Spencer (SPWI4).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
138
WGUS43 KFSD 210132
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
832 PM CDT Fri Mar 20 2020
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
Little Sioux River at Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-220531-
/O.NEW.KFSD.FL.W.0040.200321T0210Z-200322T1800Z/
/SPWI4.1.ER.200321T0210Z.200321T1200Z.200321T1800Z.NO/
832 PM CDT Fri Mar 20 2020
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River at Spencer.
* until Sunday afternoon.
* At 07 PM Friday the stage was 9.95 feet.
* Minor flooding is forecast.
* Flood stage is 10.00 feet.
* Forecast...Rise above flood stage by 9 PM Friday and crest near
10.2 feet by Saturday March 21. The river will fall below flood
stage on Saturday March 21.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4321 9517 4314 9503 4299 9503 4302 9510
4310 9511 4314 9523
$$
&&
Location Flood Latest Observed Maximum Forecast
Stage Stage Time Stage Time
LITTLE SIOUX RIVER
SPWI4 10.0 9.95 Fri 7 PM 10.2 Sat 7 AM3 follow-up statements
105
WGUS83 KFSD 211410
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
910 AM CDT Sat Mar 21 2020
...The Flood Warning continues for the following rivers in South
Dakota...Iowa...
James River At Huron
James River Near Forestburg
James River At Mitchell
James River Near Scotland
James River Above Yankton
Big Sioux River At Sioux Falls I-90
Little Sioux River at Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC005-221809-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/HURS2.3.ER.200305T0930Z.200321T1800Z.000000T0000Z.NO/
910 AM CDT Sat Mar 21 2020
The Flood Warning continues for
The James River At Huron.
* until further notice.
* At 08AM Saturday the stage was 16.83 feet.
* Major flooding is occurring and Major flooding is forecast.
* Flood stage is 11.00 feet.
* Forecast...The river will crest near 16.9 feet by Saturday March 21
then begin falling.
* At stages near 16.5 feet...Jersey, Riverside, and Sherman will
begin flooding.
&&
LAT...LON 4463 9833 4463 9821 4449 9810 4420 9810
4420 9822 4447 9824
$$
SDC111-221809-
/O.CON.KFSD.FL.W.0007.000000T0000Z-000000T0000Z/
/FORS2.2.ER.200302T0425Z.200312T0916Z.000000T0000Z.NO/
910 AM CDT Sat Mar 21 2020
The Flood Warning continues for
The James River Near Forestburg.
* until further notice.
* At 08AM Saturday the stage was 14.89 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will crest near 15.1 feet by Monday March 23
then begin falling.
* At stages near 15.0 feet...Many of the county roads in the area are
impassable, and some roads are under water for as much as 1/2 mile.
&&
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
4393 9812 4409 9816
$$
SDC035-061-221809-
/O.CON.KFSD.FL.W.0006.000000T0000Z-000000T0000Z/
/JRMS2.2.ER.200226T1615Z.200313T1345Z.000000T0000Z.NO/
910 AM CDT Sat Mar 21 2020
The Flood Warning continues for
The James River At Mitchell.
* until further notice.
* At 08AM Saturday the stage was 20.81 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 17.00 feet.
* Forecast...The river will remain near 20.8 feet.
* At stages near 21.5 feet...Shannard Road is flooded.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
SDC067-135-221809-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/SCOS2.3.ER.200303T1345Z.200315T2300Z.000000T0000Z.NO/
910 AM CDT Sat Mar 21 2020
The Flood Warning continues for
The James River Near Scotland.
* until further notice.
* At 08AM Saturday the stage was 15.86 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 13.00 feet.
* Forecast...The river will crest near 15.9 feet by Sunday March 22
then begin falling.
* At stages near 16.0 feet...Approximately 22850 acres of farm land
are flooded between Mitchell and Yankton.
&&
LAT...LON 4338 9777 4340 9763 4321 9755 4308 9736
4308 9750 4317 9769
$$
SDC135-221809-
/O.CON.KFSD.FL.W.0011.000000T0000Z-000000T0000Z/
/YNNS2.3.ER.200308T0907Z.200320T0845Z.000000T0000Z.NO/
910 AM CDT Sat Mar 21 2020
The Flood Warning continues for
The James River Above Yankton.
* until further notice.
* At 08AM Saturday the stage was 15.79 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will continue rising to near 15.8 feet by
Saturday March 21. Additional rises may be possible thereafter.
* At stages near 16.0 feet...SW Jim River Road near 301st Street
floods.
&&
LAT...LON 4308 9750 4308 9736 4298 9731 4287 9722
4287 9737 4298 9741
$$
SDC099-221809-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-200323T0000Z/
/SFLS2.1.ER.200305T1149Z.200315T1030Z.200322T0000Z.NO/
910 AM CDT Sat Mar 21 2020
The Flood Warning continues for
The Big Sioux River At Sioux Falls I-90.
* until Sunday evening.
* At 08AM Saturday the stage was 12.08 feet.
* Flood stage is 12.00 feet.
* Forecast...The river will continue to fall to below flood stage by
the evening of Saturday March 21.
* At stages near 12.0 feet...Some agricultural land between 60th
Street North and Interstate 90 begins to flood.
&&
LAT...LON 4369 9676 4369 9671 4362 9672 4358 9672
4356 9672 4357 9674 4359 9673 4360 9675
4363 9676
$$
IAC041-221800-
/O.CON.KFSD.FL.W.0040.000000T0000Z-200322T1800Z/
/SPWI4.1.ER.200321T0437Z.200321T1315Z.200321T1800Z.NO/
910 AM CDT Sat Mar 21 2020
The Flood Warning continues for
The Little Sioux River at Spencer.
* until Sunday afternoon.
* At 08AM Saturday the stage was 10.06 feet.
* Flood stage is 10.00 feet.
* Recent activity...The river rose above flood stage on Friday March
20.
* Forecast...The river will continue to fall to below flood stage by
the evening of Saturday March 21.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4321 9517 4314 9503 4299 9503 4302 9510
4310 9511 4314 9523
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
JAMES RIVER
HURS2 11.0 16.83 Sat 8 AM 16.9 Sat 1 PM
FORS2 12.0 14.89 Sat 8 AM 15.6 Thu Mar 12
JRMS2 17.0 20.81 Sat 9 AM 21.5 Fri Mar 13
SCOS2 13.0 15.86 Sat 8 AM 16.2 Sun Mar 15
YNNS2 12.0 15.79 Sat 9 AM 16.1 Fri Mar 20
BIG SIOUX RIVER
SFLS2 12.0 12.08 Sat 8 AM 13.8 Sun Mar 15
LITTLE SIOUX RIVER
SPWI4 10.0 10.06 Sat 8 AM 11.5 Wed Mar 11979
WGUS83 KFSD 211414 CCA
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
910 AM CDT Sat Mar 21 2020
...The Flood Warning continues for the following rivers in South
Dakota...Iowa...
James River At Huron
James River Near Forestburg
James River At Mitchell
James River Near Scotland
James River Above Yankton
Big Sioux River At Sioux Falls I-90
Little Sioux River at Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC005-221809-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/HURS2.3.ER.200305T0930Z.200321T1800Z.000000T0000Z.NO/
910 AM CDT Sat Mar 21 2020
The Flood Warning continues for
The James River At Huron.
* until further notice.
* At 08AM Saturday the stage was 16.83 feet.
* Major flooding is occurring and Major flooding is forecast.
* Flood stage is 11.00 feet.
* Forecast...The river will crest near 16.9 feet by Saturday March 21
then begin falling.
* At stages near 16.5 feet...Jersey, Riverside, and Sherman will
begin flooding.
&&
LAT...LON 4463 9833 4463 9821 4449 9810 4420 9810
4420 9822 4447 9824
$$
SDC111-221809-
/O.CON.KFSD.FL.W.0007.000000T0000Z-000000T0000Z/
/FORS2.2.ER.200302T0425Z.200312T0916Z.000000T0000Z.NO/
910 AM CDT Sat Mar 21 2020
The Flood Warning continues for
The James River Near Forestburg.
* until further notice.
* At 08AM Saturday the stage was 14.89 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will crest near 15.1 feet by Monday March 23
then begin falling.
* At stages near 15.0 feet...Many of the county roads in the area are
impassable, and some roads are under water for as much as 1/2 mile.
&&
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
4393 9812 4409 9816
$$
SDC035-061-221809-
/O.CON.KFSD.FL.W.0006.000000T0000Z-000000T0000Z/
/JRMS2.2.ER.200226T1615Z.200313T1345Z.000000T0000Z.NO/
910 AM CDT Sat Mar 21 2020
The Flood Warning continues for
The James River At Mitchell.
* until further notice.
* At 08AM Saturday the stage was 20.81 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 17.00 feet.
* Forecast...The river will remain near 20.8 feet.
* At stages near 21.5 feet...Shannard Road is flooded.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
SDC067-135-221809-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/SCOS2.3.ER.200303T1345Z.200315T2300Z.000000T0000Z.NO/
910 AM CDT Sat Mar 21 2020
The Flood Warning continues for
The James River Near Scotland.
* until further notice.
* At 08AM Saturday the stage was 15.86 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 13.00 feet.
* Forecast...The river will crest near 15.9 feet by Sunday March 22
then begin falling.
* At stages near 16.0 feet...Approximately 22850 acres of farm land
are flooded between Mitchell and Yankton.
&&
LAT...LON 4338 9777 4340 9763 4321 9755 4308 9736
4308 9750 4317 9769
$$
SDC135-221809-
/O.CON.KFSD.FL.W.0011.000000T0000Z-000000T0000Z/
/YNNS2.3.ER.200308T0907Z.200320T0845Z.000000T0000Z.NO/
910 AM CDT Sat Mar 21 2020
The Flood Warning continues for
The James River Above Yankton.
* until further notice.
* At 08AM Saturday the stage was 15.79 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will continue rising to near 15.8 feet by
Saturday March 21. Additional rises may be possible thereafter.
* At stages near 16.0 feet...SW Jim River Road near 301st Street
floods.
&&
LAT...LON 4308 9750 4308 9736 4298 9731 4287 9722
4287 9737 4298 9741
$$
SDC099-221809-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-200323T0000Z/
/SFLS2.1.ER.200305T1149Z.200315T1030Z.200322T0000Z.NO/
910 AM CDT Sat Mar 21 2020
The Flood Warning continues for
The Big Sioux River At Sioux Falls I-90.
* until Sunday evening.
* At 08AM Saturday the stage was 12.08 feet.
* Flood stage is 12.00 feet.
* Forecast...The river will continue to fall to below flood stage by
the evening of Saturday March 21.
* At stages near 12.0 feet...Some agricultural land between 60th
Street North and Interstate 90 begins to flood.
&&
LAT...LON 4369 9676 4369 9671 4362 9672 4358 9672
4356 9672 4357 9674 4359 9673 4360 9675
4363 9676
$$
IAC041-221800-
/O.CON.KFSD.FL.W.0040.000000T0000Z-200322T1800Z/
/SPWI4.1.ER.200321T0437Z.200321T1315Z.200321T1800Z.NO/
910 AM CDT Sat Mar 21 2020
The Flood Warning continues for
The Little Sioux River at Spencer.
* until Sunday afternoon.
* At 08AM Saturday the stage was 10.06 feet.
* Flood stage is 10.00 feet.
* Recent activity...The river rose above flood stage on Friday March
20.
* Forecast...The river will continue to fall to below flood stage by
the evening of Saturday March 21.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4321 9517 4314 9503 4299 9503 4302 9510
4310 9511 4314 9523
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
JAMES RIVER
HURS2 11.0 16.83 Sat 8 AM 16.9 Sat 1 PM
FORS2 12.0 14.89 Sat 8 AM 15.1 Mon 7 PM 15.6 Thu Mar 12
JRMS2 17.0 20.81 Sat 9 AM 21.5 Fri Mar 13
SCOS2 13.0 15.86 Sat 8 AM 16.2 Sun Mar 15
YNNS2 12.0 15.79 Sat 9 AM 16.1 Fri Mar 20
BIG SIOUX RIVER
SFLS2 12.0 12.08 Sat 8 AM 13.8 Sun Mar 15
LITTLE SIOUX RIVER
SPWI4 10.0 10.06 Sat 8 AM 11.5 Wed Mar 11609
WGUS83 KFSD 220013
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
713 PM CDT Sat Mar 21 2020
...The Flood Warning is cancelled for the following rivers in South
Dakota...Iowa...
Big Sioux River At Sioux Falls I-90
Little Sioux River at Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC099-220043-
/O.CAN.KFSD.FL.W.0014.000000T0000Z-200323T0000Z/
/SFLS2.1.ER.200305T1149Z.200315T1030Z.200321T1945Z.NO/
713 PM CDT Sat Mar 21 2020
The Flood Warning is cancelled for
The Big Sioux River At Sioux Falls I-90.
* At 07 PM Saturday the stage was 11.95 feet.
* Flood stage is 12.00 feet.
* Recent activity...The river fell below flood stage at Saturday
March 21.
* Forecast...The river will continue to fall to 11.6 feet by 7 AM
Monday.
* At stages near 12.0 feet...Some agricultural land between 60th
Street North and Interstate 90 begins to flood.
&&
LAT...LON 4369 9676 4369 9671 4362 9672 4358 9672
4356 9672 4357 9674 4359 9673 4360 9675
4363 9676
$$
IAC041-220043-
/O.CAN.KFSD.FL.W.0040.000000T0000Z-200322T1800Z/
/SPWI4.1.ER.200321T0437Z.200321T1315Z.200321T1615Z.NO/
713 PM CDT Sat Mar 21 2020
The Flood Warning is cancelled for
The Little Sioux River at Spencer.
* At 06 PM Saturday the stage was 9.93 feet.
* Flood stage is 10.00 feet.
* Recent activity...The river rose above flood stage on Friday March
20.
* Recent activity...The river fell below flood stage at Saturday
March 21.
* Forecast...The river will continue to fall to 9.4 feet by 7 AM
Monday.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4321 9517 4314 9503 4299 9503 4302 9510
4310 9511 4314 9523
$$
&&
Location Flood Latest Observed Maximum Forecast
Stage Stage Time Stage Time
BIG SIOUX RIVER
SFLS2 12.0 11.95 Sat 7 PM 11.9 Sun 1 AM
LITTLE SIOUX RIVER
SPWI4 10.0 9.93 Sat 6 PM 9.8 Sun 1 AMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 20, 6:08 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 20, 6:08 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 608 PM CDT Fri Mar 20 2020 .SHORT TERM...(This Evening through Saturday) Issued at 344 PM CDT Fri Mar 20 2020 High clouds will be on the increase tonight as surface ridge builds into the area. Lower level subsidence should keep the lower levels free of clouds. Have sided with cooler guidance east of I-29 with less cloud cover and light winds. On Saturday, short wave is expected to move from Saskatchewan into central Minnesota. Have increased cloud cover and scaled back highs a bit in the east; however, given the limited depth of saturation, have opted to keep the forecast dry. Highs should remain below normal with the exception of south central South Dakota where breaks in the clouds through the afternoon should allow temperatures to warm. .LONG TERM...(Saturday Night through Friday) Issued at 344 PM CDT Fri Mar 20 2020 Sunday is a bit tricky with a trailing wave dropping through the Northern Plains. Wave appears to be fairly moisture starved, but most models are producing light precipitation. Have left blended pops Sunday evening, but will need to refine pops as timing and location comes into better agreement. With the mid level wave tracking to the south and strongest jet dynamics to the south, would not be surprised if focus shifts along and south of I-90. The warming trend is expected to spread across the region and continue through Tuesday. Raised forecast highs compared to the national blend for Monday into Tuesday. With increasing southerly flow Monday night, overnight lows should remain quite mild and have raised forecast highs over the blend. Cold front is expected mid week though, the amount of cold air behind the front is of question. Pattern becomes a bit more active in the second half of the week as upper trough eject from the west in a piecemeal fashion. For now, have left blend as is until there is better agreement on timing of various features. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 604 PM CDT Fri Mar 20 2020 VFR conditions are expected through the period. Light north to east winds will shift to the south overnight. A few gusts up to 20 knots are possible, mainly Saturday morning. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...BT LONG TERM...BT AVIATION...05
Hazardous weather outlook, Mar 20, 3:46 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 346 PM CDT Fri Mar 20 2020 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-212100- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 346 PM CDT Fri Mar 20 2020 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in Iowa, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.